A reminder for your difficult children who take....

Discussion in 'General Parenting' started by timer lady, Jun 14, 2007.

  1. timer lady

    timer lady Queen of Hearts

    any sun sensitive medications (tegretol & depakote come immediately to mind) - don't forget the sunscreen & water bottles.

    kt has never burnt before & even with SPF 45 sunscreen she is blistering this afternoon from her outing yesterday. The poor kid is miserable.

  2. totoro

    totoro Mom? What's a GFG?

    thanks!!! When we went to Tucson over Easter, it was only in the 80's but we had not had any sun exposure yet... we used 55 Neutrogena with Helioplex, (it is suposed to be the most protective) End K still had a bit of a reaction... her skin ended up so dry after and blotchy... we put sunscreen on daily!!!
  3. WhymeMom?

    WhymeMom? No real answers to life..

    OUCHHHHHHHH! Hope she likes aloe.....sending some cooling thoughts for kt.....
  4. mstang67chic

    mstang67chic Going Green

    Oh poor thing!!! I took something once that made me sun sensitive and at the time worked in corn fields detassling. I used the sunscreen but didn't even think of my hands. They wound up so burnt that I couldn't even stand heat. I would wet my t-shirt (I wore my bikini top under it) and would wrap my hands in it but even the heat hurt.

    That green Banana Boat Aloe gel works great for taking the sting out. Hope she feels better soon!
  5. SRL

    SRL Active Member

    I'm seeing more girls wearing sunshirts and sunpants over their suits. Would those help?
  6. Sheila

    Sheila Moderator

    Ouch! That's sounds very painful!

    Good reminder. I think a lot of medications make an individual more sensitive to sun. My dad got burned once; think it had something to do with a new blood pressure medication he had started....
  7. slsh

    slsh member since 1999

    Linda - hope kt feels better soon. Sunburns are the pits!!

    Another warning - now is a good time to go and triple check possible adverse reactions on any medications our kids are on. Boo is on Topamax and one of it's side effects can be decreased sweating and hyperthermia. We are *extremely* cautious in the hot weather with- him because he doesn't sweat, ever.

    http://www.drugs.com is a good site (make sure to pick the "professional" version of the drug description so that you get the nitty gritty on possible adverse reactions). http://www.rxlist.com is another good site.
  8. On_Call

    On_Call New Member

    Great tip! One of those things you don't always remember !

    Here's hoping kt's sunburn is better soon! Passing you the aloe bottle right now.
  9. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Great reminder-I hope kt is feeling better soon.
  10. Big Bad Kitty

    Big Bad Kitty lolcat

    I've heard that they sell long sleeve, light-weight clothing with sunblock right IN the clothing. I have absolutely no information on it, but as we all know, Google is your friend.
  11. TerryJ2

    TerryJ2 Well-Known Member

    Wow. That's good to know. Are those warnings printed on the label?
  12. Lothlorien

    Lothlorien Active Member Staff Member

    Trileptal too.

    If you are taking any pschotropic medications, even adults, you should be careful too. Be particulary mindful of heatstroke. Drink lots of water, cool down in the water if you can, wear sublock and a hat. Sit down and rest if you feel light headed or dizzy.

    I heatstroke very easily when I'm on the beach, so I'm careful to go with someone else, especially if I have my kids with me. I only stay for a few hours and try not to go during the high sun hours (between 10 and 2 pm). I've been this way since I was a kid.

    Hope Kt feels better!
  13. Hound dog

    Hound dog Nana's are Beautiful

    Alot of medications will do it. If they're sun sensitvie it should be on the label with a little sun sign.

    I was stupid one year and didn't pay any attemtion to the warning on my water pill bottle. I don't burn. Well, I didn't burn, but I did get an awful case of sun poisoning. :hammer:

    I hope kt feels better quickly.